Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Mar 9, 2016, 11:58 PM CST for Montgomery County, Texas. It took effect at Mar 10, 2016, 10:30 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2016, 11:58 PM CST (05:58 UTC)
- In effect from
- Mar 10, 2016, 10:30 PM CST
- Expired
- Mar 11, 2016, 9:13 PM CST
- In force
- 23 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, TX
The radar
The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Caney Creek near Splendora (SDAT2).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08070500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:01 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 9, 10:01 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1001 PM CST WED MAR 9 2016
.DISCUSSION...
TRAINING MODERATE TO OCCASIONALLY HEAVY RAINS ACROSS GALVESTON,
CHAMBERS, LIBERTY COUNTIES HAS PRODUCED A SWATH OF 2-4" RAINS
SINCE 5 PM. HIGHER THAN NORMAL TIDES ARE NOT LETTING STREETS
EFFICIENTLY DRAIN ON GALVESTON ISLAND...LEADING TO SOME MINOR
STREET FLOODING. WILL MONITOR CLOSELY AND WILL HAVE A QUICK
TRIGGER TO ISSUE A FLASH FLOOD WARNING SHOULD RAIN RATES INCREASE.
SHALLOW SURFACE BOUNDARY IS NOW SITUATED FROM ROUGHLY WINNIE-
GALVESTON-BUOY 42019. STILL HAVE MOIST AIR OVERRUNNING THIS
BOUNDARY...ALONG WITH FAVORABLE DIFFLUENCE ALOFT...ALLOWING PRECIP
TO CONTINUE. RAIN RATES ARE MOSTLY MANAGEABLE...GENERALLY BEEN
0.1-0.5"/HOUR. THESE RATES SHOULDN'T BE MUCH OF AN ISSUE IN THE
NEAR TERM...BUT PRECIP WILL STILL ADD UP BY THE HOUR. THE MORE
SATURATED THE GROUND BECOMES...THE LESS IT'LL TAKE FOR MINOR FF
ISSUES TO CROP UP. EYEBROWS WILL BEGIN TO LIFT ONCE AREAS THAT
DIDN'T SEE MUCH RAIN TODAY GET TO AROUND 2".
HAVEN'T SEEN A MODEL WORTH PINNING MY HOPES ON...TO NARROW
DOWN/WHEN WHERE MIGHT HAVE THE MORE SIGNIFICANT ISSUES OVERNIGHT.
FACT IS...ALTHOUGH THEY HAVEN'T PERFORMED WELL...THE OVERALL
SETUP & PATTERN BEARS WATCHING ACROSS ALL OF SE TX...ESP SE 2/3 OF
THE AREA.
LOOKING DOWN TOWARD CRP...INTERESTING TO NOTE THE WINDS/CONVECTION
OFFSHORE. POSSIBLE SFC LOW DEVELOPING. MAY SEE WINDS BACK AND
INCREASE OFF THE UPPER TX COAST OVERNIGHT IF SO. COULD SEE FRONTAL
BOUNDARY SWING BACK ONSHORE LATER AS THE LOW APPROACHES OUR
WESTERN COASTAL WATERS. WORTH KEEPING AN EYE ON...AS SOME STRONG
CELLS AND RAINFALL MAY IMPACT SOUTHERN PARTS LATE SHOULD THIS
OCCUR.
FLASH FLOOD WATCH WILL REMAIN UP AS WILL AS COASTAL FLOOD ADVSY
BASED ON ABOVE THINKING. AGAIN...FAIRLY LOW CONFIDENCE REGARDING
SPECIFIC DETAILS...BUT IT IS A FAVORABLE OVERALL PATTERN FOR
SOME PROBLEMS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 61 72 59 73 56 / 80 60 40 60 50
HOUSTON (IAH) 63 76 61 75 59 / 80 60 40 50 40
GALVESTON (GLS) 66 72 64 72 62 / 90 60 40 40 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...MATAGORDA.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM CST THURSDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&In the hours before
Special weather statement, Mar 9, 10:52 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1052 PM CST WED MAR 9 2016
TXZ210-226-235-236-100530-
MATAGORDA TX-JACKSON TX-COLORADO TX-WHARTON TX-
1052 PM CST WED MAR 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHARTON...
SOUTHWESTERN COLORADO...SOUTHWESTERN MATAGORDA AND JACKSON COUNTIES
UNTIL 1130 PM CST...
AT 1051 PM CST...DOPPLER RADAR WAS TRACKING A SOME FAST MOVING
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR YOAKUM TO NEAR POINT
COMFORT TO 15 MILES EAST OF PORT OCONNOR TO 26 MILES SOUTHEAST OF
MATAGORDA ISLAND STATE PARK...AND MOVING NORTH AT 45 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EDNA...PALACIOS...GANADO...LA WARD...LOLITA...BLESSING...LAKE TEXANA DAM...
MORALES...VANDERBILT AND CORDELE.
LAT...LON 2928 9664 2863 9591 2846 9627 2847 9628
2861 9598 2865 9598 2858 9622 2864 9624
2876 9618 2868 9626 2872 9627 2864 9631
2868 9639 2874 9640 2874 9643 2870 9644
2872 9662 2902 9683 2906 9694
TIME...MOT...LOC 0451Z 180DEG 39KT 2921 9711 2868 9661 2838 9618 2805
9618The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:06 PM CST | Areal Flood Advisory | HGX | Galveston | 54 min |
| Mar 9, 7:12 PM CST | Areal Flood Advisory | HGX | Galveston | 2 hr |
| Mar 9, 7:20 PM CST | Areal Flood Advisory | HGX | Chambers | 115 min |
| Mar 9, 7:49 PM CST | River Flood Warning | HGX | Harris | 34 hr |
| Mar 9, 9:28 PM CST | Areal Flood Advisory | HGX | Chambers, Galveston, Liberty | 2 hr |
| Mar 9, 10:29 PM CST | Special Marine Warning | HGX | 91 min | |
| Mar 9, 10:52 PM CST | Special Weather Statement | HGX | Jackson | 38 min |
| Mar 9, 11:51 PM CST | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Matagorda, Montgomery and 2 more | 114 min |
| Mar 9, 11:54 PM CST | Special Marine Warning | HGX | 96 min | |
| Mar 9, 11:58 PM CST | River Flood Warning | HGX | Brazos, Grimes, Madison | 5 days |
| Mar 9, 11:58 PM CST | River Flood Warning | HGX | Liberty, Polk | 3 days |
| Mar 9, 11:58 PM CST | River Flood Warning | HGX | Montgomery | 62 hr |
| Mar 9, 11:58 PM CST | River Flood Warning | HGX | Harris, Waller | 5 days |
| Mar 9, 11:58 PM CST | River Flood Warning | HGX | Harris, Montgomery | 39 hr |
| Mar 9, 11:58 PM CST | River Flood Warning | HGX | Burleson, Lee | 60 hr |
| Mar 10, 1:22 AM CST | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Jackson, Matagorda, Wharton | 3 hr |
| Mar 10, 1:31 AM CST | Special Marine Warning | HGX | 59 min | |
| Mar 10, 2:18 AM CST | Special Weather Statement | HGX | Fort Bend | 42 min |
| Mar 10, 2:50 AM CST | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Montgomery, Waller | 115 min |
| Mar 10, 3:53 AM CST | River Flood Warning | HGX | Harris | 41 hr |
| Mar 10, 3:53 AM CST | River Flood Warning | HGX | Harris | 26 hr |
| Mar 10, 4:05 AM CST | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, Walker | 115 min |
| Mar 10, 6:58 AM CST | River Flood Warning | HGX | Harris, Montgomery | 5 days |
| Mar 10, 7:05 AM CST | River Flood Warning | HGX | Trinity, Walker | 19 days |
| Mar 10, 7:06 AM CST | River Flood Warning | HGX | Polk, San Jacinto | 31 hr |
| Mar 10, 8:10 AM CST | Special Weather Statement | HGX | Trinity | 35 min |
| Mar 10, 9:38 AM CST | River Flood Warning | HGX | Houston, Madison | 11 days |
| Mar 10, 9:38 AM CST | River Flood Warning | HGX | Liberty, Polk, San Jacinto | 3 days |
| Mar 10, 9:38 AM CST | River Flood Warning | HGX | Chambers, Liberty | 22 days |
| Mar 10, 9:38 AM CST | River Flood Warning | HGX | Chambers, Liberty | 25 days |
| Mar 10, 10:22 AM CST | River Flood Warning | HGX | Jackson | 71 hr |
| Mar 10, 10:22 AM CST | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 4 days |
| Mar 10, 10:22 AM CST | River Flood Warning | HGX | Jackson | 60 hr |
| Mar 10, 11:42 AM CST | River Flood Warning | HGX | Harris | 19 hr |
| Mar 10, 2:56 PM CST | River Flood Warning | HGX | Harris, Liberty, Montgomery | 5 days |
| Mar 10, 4:51 PM CST | Marine Dense Fog Advisory | HGX | 5 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.